| Catalog Number |
SXPP1A404 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/30/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and a barbed suture was used.During the procedure, the needle broke when sewing in surgery.Changed to another one to complete the surgery.There were no adverse patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - could you please provide the lot number? --unk did the needle fall into the patient? if so, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were implemented to retrieve the broken piece? ¿ was there any additional tissue damage resulting from the search for the needle piece? - does a fragment of the needle remain in the patient¿s tissue? if so, ¿ is there any plan in place to remove the needle piece in the future? ¿ if so, could you please provide the scheduled date for the removal? ¿ in which tissue structure was the broken needle located? ¿ what is the surgeon¿s opinion of the potential consequences for the patient? --please refer to the event description, there's no report on patient's injury, other information requested is unknown.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4.The following information was received: the event date should be 30/mar/2026.The correct lot number is " 106umk".